MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The totally occluded target lesion was located in the mildly tortuous and severely calcified superficial femoral artery and below the knee vessel.A 2.0x220x150 (4f) sterling balloon catheter was advanced for dilatation.However, during inflation at nominal atmospheres, the balloon ruptured.The device was simply pulled out and completely removed.The procedure was completed with another of the same device.No patient complications were reported and the patient was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).Device evaluated by mfr.: returned device consisted of a sterling balloon catheter.The balloon was loosely folded and bloody.Analysis of the tip, balloon, inner/outer shaft, exit notch/port weld and hypotube included microscopic and visual inspection.Inspection revealed a pinhole in the balloon material that was 81mm from the tip of the device.Inspection of the rest of the device found no other damage or defect.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9878812
Report Number2134265-2020-03834
Device Sequence Number16939742
Product Code LIT
UDI-Device Identifier08714729859970
UDI-Public08714729859970
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0024713042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR